MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION R SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION R SERIES; DEFIBRILLATOR/PACEMAKER
Model Number 30001000001130013
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to zoll medical corporation for evaluation.The device passed all functional testing.The device does not understand if the patient is conscious, is breathing, or has a pulse.When the device advised shock on the patient, energy should not have been delivered.It was explained to the customer the limitations of the product and it is the responsibility of the trained operator to know when it's appropriate to deliver a shock.The r series operator's guide, page iii -indication for use states: 'the r series system is indicated for defibrillation on victims of cardiac arrest where there is apparent lack of circulation as indicated by: unconsciousness, absence of breathing, absence of pulse." the device was recertified for clinical use and returned to the customer.Analysis of reports of this type has not identified an increase in trend.
 
Event or Problem Description
Complainant alleged that while attempting to monitor a patient (age & gender unknown), the patient developed a pulse and the device issued a "shock advised" prompt for a heart rhythm they believed was non-shockable.The clinician subsequently administered the shock to the patient.Complainant indicated that there was no adverse effect to the patient due to the reported malfunction.

Brand Name
R SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
scott august
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key21503494
Report Number1220908-2025-00655
Device Sequence Number20823826
Product Code MKJ
UDI-Device Identifier00847946017194
UDI-Public(01)00847946017194
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number30001000001130013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Initial Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown